Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 119, NWS Pittsburgh, PA

June 29, 2006Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2006, 5:22 PM EDT for Fayette County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2006, 5:22 PM EDT (21:22 UTC)
Expired
Jun 29, 2006, 6:15 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:59 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 1:59 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
FRONT PAST ZZV BUT NOT QUITE HLG AT 16Z. ADDED THREAT OF SVR HAIL
AND WIND FROM PIT EWD. STILL TRYING TO HOLD ONTO THE THOUGHT THAT
WRN HALF OF CWA WILL BE FREE OF STRONG TSTMS. POPS ARE 30% EARLY
TONIGHT FROM PIT E AND LESS THAN 25% WRN HALF OF CWA. NO PRECIP FRI.
FOR TEMPS, I TOOK AVG OF 3 MODELS BIGGEST TEMP DIFF WAS ABT 4
DEGREES. NOT MUCH CHANGE FROM PREV FCST.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRIDAY NIGHT FLOW RETURNS TO SW FLOW WITH INCREASE IN MOISTURE.
STRONG MOISTURE FLUX RETURN ESP ON SAT ACCORDING TO NAM BUT NOT AS
POINTED IN THE MAV. WILL TEND TOWARD THE MAV AND BRING IN CHCS IN
THE AFTERNOON. NEXT FRONT SLIPS DOWN ON SUNDAY BUT IN WESTERLY FLOW
WILL TAKE TIME TO CROSS TO SOUTHERN TIERS ON MONDAY. NEXT FRONT
CROSSES AREA ON TUESDAY AS UPPER FLOW TURNS MORE NW. FINALLY SURFACE
RIDGE MOVES INTO THE AREA ON WEDNESDAY PROVIDING SOME RELIEF FROM
RECENT WET WEATHER. TEMPS SIMILAR TO HPC PROVIDED NOS.

&&

.AVIATION...
ZZV IS FREE OF THUNDER, SINCE FRONT WILL PASS ZZV BY 18Z. WL NEED 1
OR 2 HRS OF THUNDER HLG AND PIT 4 HRS OR MORE IN FKL DUJ MGW LBE.
INVERTED V SOUNDING INDICATES GOT CHC OF WIND GUST NR 50 KT, USED 40
KT IN TAFS FURTHER E 35 KTS FURTHER W. BY 04Z THUNDER IS OVER,
WINDS BEHIND FRONT SETTLE DOWN, AND WE WAIT FOR A BRIEF PD OF FOG
AROUND DAWN. THEN AFT 15Z FRI, SFC WINDS MAY GUST TO 18 KT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 29, 1:28 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
128 PM EDT THU JUN 29 2006

MDZ001-PAZ008-009-013>016-020>023-029>032-WVZ001>004-012-021>023-
041-301730-
GARRETT-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
128 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN
PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY WITH THE
ADVANCE OF A COLD FRONT. THERE IS A CHANCE THAT SOME STORMS MAY
BECOME SEVERE WITH THE THREAT OF LARGE HAIL AND DAMAGING WIND
GUSTS. THIS THREAT WILL END BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-048>050-057>059-068-069-PAZ007-301730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
128 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 29, 2:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT THU JUN 29 2006

PAZ023-291945-
INDIANA PA-
257 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH INDIANA COUNTY...

AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR SALTSBURG, MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ARMAGH...BLACK LICK...HOMER CITY AND YELLOW CREEK STATE PARK.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 3:06 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT THU JUN 29 2006

PAZ023-291945-
INDIANA PA-
306 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH INDIANA COUNTY...

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GLEN
CAMPBELL TO NEAR BLAIRSVILLE, MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ARMAGH...CLYMER...HOMER CITY...INDIANA...MARION CENTER AND YELLOW
  CREEK STATE PARK.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 4:06 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT THU JUN 29 2006

PAZ007-008-292100-
MERCER PA-VENANGO PA-
406 PM EDT THU JUN 29 2006

...THUNDERSTORMS TO MOVE THROUGH MERCER AND VENANGO COUNTIES...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CHAPMANVILLE TO NEAR SHEAKLEYVILLE, MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MILLEDGEVILLE...OIL CITY...OIL CREEK STATE PARK AND CHERRYTREE.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.  ALSO, THESE STORMS COULD DUMP A QUICK INCH OF RAIN.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 29, 4:16 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT THU JUN 29 2006

PAZ030-032-292100-
FAYETTE PA-WESTMORELAND PA-
416 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH WESTMORELAND AND FAYETTE COUNTIES...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LAUREL MOUNTAIN STATE PARK TO NEAR DUNBAR, MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CONNELLSVILLE...SEVEN SPRINGS...NORMALVILLE...ROMNEY....AND THE
  PENNSYLVANIA TURNPIKE.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.  WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  ALSO,
MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
Special weather statement, Jun 29, 5:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT THU JUN 29 2006

PAZ008-292145-
VENANGO PA-
503 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH.VENANGO COUNTY...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER POLK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  POLK...SENECA AND VAN.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 5:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT THU JUN 29 2006

PAZ032-292145-
FAYETTE PA-
508 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR CHALKHILL, MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHALKHILL...DUNBAR...FARMINGTON AND OHIOPYLE.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
ALSO, THIS STORM COULD DUMP A QUICK INCH OF RAIN, CAUSING WATER TO
POND ON ROADS.  ROUTE 40 WILL BE AFFECTED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:56 PM EDTSevere Thunderstorm WarningPBZMuskingum49 min
Jun 28, 10:16 PM EDTSevere Thunderstorm WarningPBZPreston59 min
Jun 29, 6:19 PM EDTSevere Thunderstorm WarningPBZPreston26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.